Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A search for Wilson primes
HTML articles powered by AMS MathViewer

by Edgar Costa, Robert Gerbicz and David Harvey PDF
Math. Comp. 83 (2014), 3071-3091 Request permission


A Wilson prime is a prime $p$ such that $(p-1)! = -1 \pmod {p^2}$. We report on a search for Wilson primes up to $2 \times 10^{13}$, and describe several new algorithms that were used in the search. In particular, we give the first known algorithm that computes $(p-1)! \pmod {p^2}$ in average polynomial time per prime.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2010): 11A07, 11Y16
  • Retrieve articles in all journals with MSC (2010): 11A07, 11Y16
Additional Information
  • Edgar Costa
  • Affiliation: Courant Institute of Mathematical Sciences, New York University, 251 Mercer Street, New York, New York 10012-1185
  • MR Author ID: 1041071
  • ORCID: 0000-0003-1367-7785
  • Email:
  • Robert Gerbicz
  • Affiliation: Eötvös Loránd University, H-1117 Budapest, Pázmány Péter sétány 1/C, Hungary
  • Email:
  • David Harvey
  • Affiliation: School of Mathematics and Statistics, University of New South Wales, Sydney NSW 2052, Australia
  • MR Author ID: 734771
  • ORCID: 0000-0002-4933-658X
  • Email:
  • Received by editor(s): October 31, 2012
  • Received by editor(s) in revised form: December 5, 2012, January 31, 2013, and February 3, 2013
  • Published electronically: January 27, 2014
  • Additional Notes: The first author was partially supported by FCT doctoral grant SFRH/BD/ 69914/2010.
    The third author was partially supported by the Australian Research Council, DECRA Grant DE120101293.
  • © Copyright 2014 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Math. Comp. 83 (2014), 3071-3091
  • MSC (2010): Primary 11A07; Secondary 11Y16
  • DOI:
  • MathSciNet review: 3246824